Mrs. Jane Smith is an 80 year old woman who was admitted to ED at 1730 with the history of unwitnessed fall. She was found on the floor by her son. She was unable to stand up. In ED she was found to be in excruciating pain. Her right Leg appeared to be shortened and internally rotated. It was noted she had multiple bruising over her right arm and face and a 4 cm laceration to her right lower arm. She was administered intranasal Fentanyl 100 Mcg by the Ambulance crew.
Her Vital Signs: Bp ? 147/77 mmHg, HR 112/mt – Irregular, RR – 24/min Spo2 ? 99% RA, temp; 37.2
GCS – E3 V4M6 = 13/15.
Medications Administered in Ed
Rivaroxaban 15 mg
Bupivacaine + fentanyl femoral block
Thyroxine 50 mcg
Panadol 1 g
Neurofen 400 mg
Metoprolol 25 mg
Morphine 5 mg
Mrs. Jane Smith had blood taken. She a chest x-rays, which was NAD, and Right hip XRay which revealed # neck of femur.
She CT scan of her head has been ordered, which is yet to be done
A ? Allergies ? Penicillin
M ? as mentioned above
P ? Hypothyroidism, HTN, AF, IHD multiple falls
L ? Last ate around noon
E ? Events ? Does not remember events leading to the fall
The critical discussion paper should address the following issues:
What data deviate from normal findings, suggesting the needs for further investigation?
What additional information should the nurse ask or question for?
Describe the patient?s presenting problem focusing on the pathophysiological issues.
Identify 2 nursing diagnosis that needs immediate interventions and discuss the nursing management appropriate for the patient and evaluations of the nursing management plans presented in the literature.
Explain the pharmacokinetics of the prescribed medications in ED and their indications.
Discuss nursing management of the prescribed medication in ED, the adverse effects of the medications, contraindication, and side effects, with the age of the patient in mind, using evidence-based literature.
Describe in detail the information you would share with the patient and how you will educate the patient about the interactions and long-term effects of the regular medications of Mrs. Jane Smith.